MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. VERSYS ADVOCATE FEMORAL STEM CEMENTED 12/14 OFFSET SIZE 14 135 MM; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. VERSYS ADVOCATE FEMORAL STEM CEMENTED 12/14 OFFSET SIZE 14 135 MM; PROSTHESIS, HIP
Catalog Number 00785001400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Burning Sensation (2146); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial hip procedure.Subsequently, the patient is experiencing pain, swelling, burning sensation and has a nickel allergy.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 00877503602 lot# 3111383 biolox⮠delta, ceramic femoral head, m, 㸠36/0, taper 12/14 cat# 010000663 lot# 7216453 g7 pps ltd acet shell 52e.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected} updated: a1; b2; b5; d4; g3; h2; h3; h4; h6 proposed code: mechanical (g04) ¿ stem no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed: an initial right tha was performed.Patient reported via telephone that she is experiencing swelling from her hip to foot.Doctor placed patient on prednisone which did not help the swelling.Patient states her hip is irritated with a burning groin pain and no other problems with the hip.Patient had an allergy test performed and a positive reaction to nickel and palladium.The root cause of the reported issue is attributed to user error, as the patient had a positive reaction to nickel present in the stem.As per ifu, it states zimmer is not liable for complications that may arise from use of the device in circumstances outside of zimmer¿s control including, but not limited to, product selection and deviations from the device¿s indicated uses or surgical technique.It is also noted that ¿metal sensitivity¿ is listed under the known ¿adverse effects¿ section which should be considered during product selection.As the liner, screws, and centralizer does not contain nickel/palladium, it would not have contributed to the allergic reaction symptoms, no problem was found with the devices.Based on the medical record review, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported through patient's medical records that the patient was experiencing swelling form her hip to her foot.Patient developed cellulitis over bilateral ankles and was prescribed benadryl.The swelling continued.Patient was diagnosed with venous stasis dermatitis and prescribed a water pill for lymphedema.Patient has been using compression wraps and walks with a walker due to the swelling.Doctor prescribed patient prednisone which did not help with the swelling.Patient stated that her hip is irritated with burning groin pain.Patient had an allergy test done and had a positive reaction to nickel and palladium.

Brand Name
VERSYS ADVOCATE FEMORAL STEM CEMENTED 12/14 OFFSET SIZE 14 135 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21228367
Report Number0002648920-2025-00025
Device Sequence Number18228001
Product Code JDI
UDI-Device Identifier00889024138193
UDI-Public(01)00889024138193(17)320425(10)65299522
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K950312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number00785001400
Device Lot Number65299522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale